Virginia, 2011Hail and Damaging Winds in Virginia, August 25, 2011
August 25, 2011 · NWS LWX · 16 events in 7 counties and zones
A cold front passed moved into the region on the 25th. Tropical moisture ahead of the front caused moderate amounts of instability to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed moved into the region on the 25th. Tropical moisture ahead of the front caused moderate amounts of instability to develop. Thunderstorms that developed ahead of the cold front were able to produce damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 25, 2:06 PM EST, 19 minutes earlier.
Area forecast discussion, Aug 25, 2:06 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT THU AUG 25 2011
.SYNOPSIS...
A COLD FRONT WILL STALL OUT OVER THE REGION TONIGHT BEFORE
DISSIPATING FRIDAY. HURRICANE IRENE WILL LIKELY IMPACT THE AREA LATE
SATURDAY INTO SUNDAY. SEE THE LATEST NHC BULLETINS FOR MORE
INFORMATION ON IRENE.
&&
.NEAR TERM /THROUGH FRIDAY/...
CDFNT STILL BACK ACRS PA/WV...FM APPROX BGM-PKB-LEX. A THIN BAND OF
SHRA MARK CDFNT. HWVR...THE PRE-FRNTL PCPN HAS STOLEN THE SHOW
TDA...CAPPING INSTBY ACRS MOST OF CWFA W/ CLDS/NMRS SHRA/SCT TSRA.
AMPLE HEATING HAS TAKEN PLACE S OF THAT SHIELD...WHICH LEAVES A
STRONG TSRA THREAT ACRS CHO-EZF-NHK. THAT AREA STILL UNDER SLGT RISK
OF SVR WX...AND RGNL RDR COMPOSITE DEPICTS TSTMS DVLPG. GREATEST SVR
WX THREAT COMES FM LCL DMGG WNDS.
THE PCPN SHIELD HAS ALSO NEARLY ELIMINATED FLASH FLOOD RISK TOO.
ATTM...THE ONLY AREA STILL SUSCEPTIBLE WL COINCIDE W/ STRONG TSRA.
PWAT FM 18Z RAOB NEARLY 2 INCHES. IF A CPL STORMS TRACK ACRS SAME
AREA /OR IF A SINGLE STORM MVS SLOWLY/ THERE CUD STILL BE PROBLEMS.
WL CANX WATCH N OF CJR-DCA-NAK...WHERE THREAT LESSENED.
CDFNT WL MAKE ITS WAY INTO CWFA TNGT. WHILE I/M UNCERTAIN IF IT/LL
MAKE IT THRU /GFS SUGGESTS IT WL BUT NAM SAYS IT WONT/...DIURNAL
TRENDS PT TO NIL TSRA AFTR MIDNGT. TO MAINTAIN CONTINUITY HV OPTED
TO KEEP BKN CLDS AND CHC SHRA OVNGT FOR SERN HALF OF CWFA. CLRG
SKIES TO THE NW CUD PROVIDE A PATCHY FOG POTENTIAL IF DRIER AIR
DOESNT ADVECT SEWD IN TIME. WON/T PLAY THAT UP ATTM.
THE CDFNT DSPTS TMRW...BUT A WEAKNESS REMAINS IN THE SFC PRES
PTTN...AS DOES MID LVL TROFFING. WNDS BECOME NELY AS IRENE NEARS...
WHICH WL KEEP A HUMID AMS IN PLACE. THERE ARE SVRL SOURCES WHICH CUD
TRIGGER SHRA/TSRA...SO DONT WISH TO HV A DRY FCST IN PLACE. HV GONE
ABV MOS POPS...HIEST SE WHERE INSTBY RESIDES.
&&
.SHORT TERM /FRIDAY NIGHT/...
HURRICANE IRENE WILL APPROACH THE NORTH CAROLINA COAST FRIDAY NIGHT.
AN ONSHORE FLOW AHEAD OF THIS SYSTEM WILL PUMP IN PLENTY OF TROPICAL
MOISTURE FROM THE ATLANTIC OCEAN. THE DEEP MOISTURE WILL BRING THE
CHANCE FOR SHOWERS AND T-STORMS FRIDAY EVENING. OUTER BANDS FROM
IRENE WILL APPROACH THE AREA OVERNIGHT FRIDAY...BRINGING THE CHANCE
FOR MORE SHOWERS ESPECIALLY ACROSS LOWER SOUTHERN MARYLAND.
MIN TEMPS WILL RANGE FROM NEAR 60 IN THE POTOMAC HIGHLANDS TO THE
MIDDLE 70S IN DOWNTOWN WASHINGTON AND BALTIMORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
IRENE WILL LIKELY IMPACT THE AREA SATURDAY INTO SUNDAY. IRENE IS
EXPECTED TO TRACK ALONG THE MID-ATLANTIC COAST SATURDAY INTO SUNDAY
BEFORE MOVING OFF TO OUR NORTHEAST LATER SUNDAY. THE WORST
CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING WITH
TROPICAL STORM FORCE WINDS POSSIBLE FROM NEAR AND EAST OF THE I-95
CORRIDOR. HEAVY RAIN IS ALSO EXPECTED TO IMPACT THIS AREA AS
WELL. GUSTY WINDS ALONG WITH SHOWERS ARE EXPECTED ACROSS LOCATIONS
FURTHER WEST DURING THIS TIME. WILL CONTINUE TO MONITOR THE LATEST
NHC FORECASTS. A SLIGHT CHANGE IN THE TRACK OF IRENE WILL HAVE A
SIGNIFICANT IMPACT ON THE FORECAST DURING THIS TIME.
HIGH PRESSURE WILL BUILD OVERHEAD BEHIND IRENE DURING THE EARLY AND
MIDDLE PORTIONS OF NEXT WEEK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
BAND OF SHRA/TSRA ACRS AREA FM BALT METROS THRU DC METROS TO W OF
CHO. HWVR...FLGT RESTRICTIONS HV BEEN LMTD. MAY NEED TO REEVALUATE
THAT SHORTLY. OTRW...WNDS WL VEER WLY TNGT...BUT SPDS WL BE BLO 10
KT. AS AREA OF CLDS/PCPN SLIDES SEWD...SKIES WL PRTLY CLR. IF THAT
OCCURS RAPIDLY...BEFORE DEWPTS DROP...THEN FOG MAY DVLP. ATTM...HV
INTRODUCED MVFR FOG FOR CHO/MRB. NOT CONFIDENT HOW THAT WL TRANSPIRE.
CDFNT WL DSPT TMRW. THERE ARE SOURCES FOR POTENTIAL TSRA...BUT
CONFIDNCE IN PT FCST LOW. THEREFORE HV CARRIED DRY TAFS TMRW.
MVFR CIGS/VSBYS ARE POSSIBLE FRIDAY NIGHT AS TROPICAL MOISTURE MOVES
IN FROM THE ATLANTIC OCEAN. SCATTERED SHOWERS AND T-STORMS ARE ALSO
POSSIBLE DURING THIS TIME.
IRENE WILL IMPACT THE TERMINALS LATER SATURDAY INTO SUNDAY WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE WORST CONDITIONS ARE
EXPECTED ACROSS THE EASTERN TERMINALS. STAY TUNED TO THE LATEST NHC
FORECAST FOR INFORMATION REGARDING IRENE.
HIGH PRESSURE WILL BUILD OVERHEAD DURING THE EARLY AND MIDDLE
PORTIONS OF NEXT WEEK.
&&
.MARINE...
MARGINAL SCA CONDS REMAIN ACRS THE MID BAY...BUT THAT WL BE SHORT
LIVED AS SHRA/TSRA APPROACH WATERS. WL CANX ADVY ELSW WHERE ONGOING
PCPN HAS PRODUCED POOR MIXING...BUT WON/T EXTEND ADVY PD LONGER. THE
SHRA/TSRA WL BRING A LCLZD HIGH WIND THREAT INSTEAD...WHICH WL BE
COVERED BY MWS/SMW.
WNDS WL BECOME LGT OVNGT...AND INCR NE/ELY TMRW AHD OF IRENE.
HWVR...MIXING POTENTIAL WL REMAIN POOR THRU THE DAYTIME HRS.
SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS IRENE SLOWLY MOVES NORTHWARD.
IRENE WILL LIKELY IMPACT THE WATERS LATER SATURDAY INTO SUNDAY WITH
STRONG WINDS AND HEAVY RAINFALL. TROPICAL STORM CONDITIONS ARE
POSSIBLE DURING THIS TIME. CONTINUE TO MONITOR THE LATEST NHC
FORECASTS FOR INFORMATION REGARDING IRENE.
&&
.TIDES/COASTAL FLOODING...
WATER DEPARTURES ARND A FT...BUT AFTN HIGH TIDES COMING IN W/O
PROBLEMS. THE FLOW WL BE LGT TNGT-TMRW. SHUDNT BE SLY...SO DONT HV
CONFIDENCE WHETHER THE OVNGT TIDE WL BE PROBLEMATIC. IT WL BE THE
HIER ASTRONOMICALLY.
POSITIVE TIDAL ANOMALIES ARE EXPECTED FRIDAY NIGHT INTO SUNDAY.
THE HIGHEST WATER LEVELS ARE EXPECTED LATE SATURDAY INTO EARLY
SUNDAY MORNING WHEN IRENE PASSES BY TO THE EAST. THE LATEST
FORECASTED TRACK OF IRENE SUGGESTS THAT MINOR TO MODERATE FLOODING
IS POSSIBLE DURING THIS TIME. HOWEVER...THERE IS STILL UNCERTAINTY
IN THE EXACT TRACK OF IRENE. SHOULD THE STORM TRACK FURTHER WEST
THEN SIGNIFICANT COASTAL FLOODING IS POSSIBLE. WILL CONTINUE TO
MONITOR THE LATEST NHC FORECASTS FOR IRENE.
A STRONG BLOWOUT IS EXPECTED LATER SUNDAY INTO SUNDAY NIGHT AS IRENE
MOVES OFF TO THE NORTH.
&&
.EQUIPMENT...
SUPPLEMENTAL BALLOON LAUNCHES /06 AND 18Z/ WILL CONTINUE IN
SUPPORT OF OBSERVATIONAL DATA FOR HURRICANE IRENE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013-014-
016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ036>039-
050>057-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ533-
534-543.
&&
SYNOPSIS...BJL
NEAR TERM...HTS
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...HTS/BJL
MARINE...HTS/BJL
TIDES/COASTAL FLOODING...HTS/BJL
EQUIPMENT...Hazardous weather outlook, Aug 25, 11:52 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1252 PM EDT THU AUG 25 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1252 PM EDT THU AUG 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND THE MARYLAND CHESAPEAKE BAY.
A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LOCALLY LARGE HAIL...
PRIMARILY SOUTH OF ANNAPOLIS AND WASHINGTON DC.
IN ADDITION...HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY ALSO
LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN POSTED FROM
NOON TO MIDNIGHT ACROSS THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HURRICANE IRENE LIKELY WILL IMPACT THE MID-ATLANTIC REGION LATE
SATURDAY INTO EARLY SUNDAY. SEE NATIONAL HURRICANE CENTER
FORECASTS FOR THE LATEST INFORMATION ON IRENE.
GUSTY WINDS WILL BE POSSIBLE ON SUNDAY IN THE WAKE OF IRENE. GALES
WILL BE POSSIBLE ON THE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND AGAIN THIS WEEKEND.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1252 PM EDT THU AUG 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LOCALLY LARGE
HAIL...PRIMARILY SOUTH OF WASHINGTON DC AND HARRISONBURG.
IN ADDITION...HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY ALSO
LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR
ALL COUNTIES ALONG AND EAST OF THE BLUE RIDGE FROM NOON TIL
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HURRICANE IRENE MAY IMPACT THE MID-ATLANTIC REGION LATE SATURDAY
INTO EARLY SUNDAY. SEE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST INFORMATION ON IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND AGAIN THIS WEEKEND.
HTS
In the hours before
Local storm report, Aug 25, 1:41 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 SW PLUM POINT 38.61N 76.51W
08/21/2011 E0.75 INCH CALVERT MD PUBLIC
&&
CORRECTED COUNTY/STATE...LOCATION...EVENT
EVENT NUMBER LWX1101584
KRAMARLocal storm report, Aug 25, 1:42 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 1 SE HUNTINGTOWN 38.61N 76.61W
08/21/2011 E60 MPH CALVERT MD PUBLIC
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1101585
KRAMARLocal storm report, Aug 25, 1:43 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 N SOUTH GATE 39.14N 76.63W
08/18/2011 ANNE ARUNDEL MD 911 CALL CENTER
TREE DOWN PARTIALLY BLOCKING OAK MANOR DRIVE.
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1101446
KRAMARLocal storm report, Aug 25, 1:44 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 WNW BENFIELD 39.10N 76.66W
08/18/2011 ANNE ARUNDEL MD PUBLIC
TREE 1 TO 1.5 FEET IN DIAMETER BLOWN DOWN BY
THUNDERSTORM WIND GUST.
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1101617
KRAMARSpecial weather statement, Aug 25, 2:00 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT THU AUG 25 2011
VAZ038>040-051-251945-
GREENE VA-MADISON VA-CULPEPER VA-RAPPAHANNOCK VA-
300 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS TO AFFECT GREENE...MADISON...CULPEPER AND
RAPPAHANNOCK COUNTIES...
AT 301 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NETHERS TO FLETCHER...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE MADISON.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3866 7790 3830 7813 3835 7853 3862 7831
TIME...MOT...LOC 1901Z 270DEG 24KT 3856 7827 3840 7843
SBK
Special weather statement, Aug 25, 2:17 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT THU AUG 25 2011
VAZ025-036-037-252000-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
317 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...
AT 317 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CRIMORA TO 5 MILES SOUTHWEST OF MONTEBELLO...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE SHERANDO...AFTON...CROZET...WINTERGREEN...
FREE UNION...SHIPMAN AND SCHUYLER.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3756 7892 3767 7897 3770 7900 3772 7907
3777 7908 3779 7917 3789 7915 3793 7922
3822 7891 3816 7831 3774 7860 3774 7865
3769 7865 3769 7869 3763 7873 3764 7882
3753 7884
TIME...MOT...LOC 1917Z 269DEG 23KT 3818 7878 3781 7918
SBKThunderstorm Wind, Madison
- When
- August 25, 2:25 PM EST
- Where
- Madison County, 1.47 mi NNE of Madison
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.399, -78.258
Sixteen trees were down or snapped along the 140 Block of Hebron Court.
Thunderstorm Wind, Madison
- When
- August 25, 2:26 PM EST
- Where
- Madison County, 1.59 mi ENE of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.392, -78.245
A tree was down along the 1100 Block of Clore Road.
Thunderstorm Wind, Madison
- When
- August 25, 2:28 PM EST
- Where
- Madison County, 1.46 mi SW of Brightwood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.403, -78.216
Multiple trees were down along Lonnie Burke Road near US Route 29.
Thunderstorm Wind, Orange
- When
- August 25, 3:14 PM EST
- Where
- Orange County, 1.29 mi WNW of Wilderness
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 38.336, -77.752
A few trees were down. One tree fell onto a transformer.
Thunderstorm Wind, Stafford
- When
- August 25, 3:15 PM EST
- Where
- Stafford County, 0.95 mi SW of Leeland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.339, -77.440
Multiple branches were broken off and laying along Route 3 just northwest of the Route 20 intersection.
Thunderstorm Wind, Spotsylvania
- When
- August 25, 3:16 PM EST
- Where
- Spotsylvania County, 1.61 mi WNW of Wilderness Corner
- Measured
- 66 kt (76 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -77.728
Large trees were snapped near the intersection of route 3 and Route 20.
Hail, Culpeper
- When
- August 25, 3:19 PM EST
- Where
- Culpeper County, 1.13 mi SSW of Richardsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.385, -77.737
Quarter sized hail was reported.
Thunderstorm Wind, Culpeper
- When
- August 25, 3:19 PM EST
- Where
- Culpeper County, 1.13 mi SSW of Richardsville
- Measured
- 66 kt (76 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 38.385, -77.737
Significant tree damage was reported near Richardsville. An entire row of trees were down and a tree fell onto a house.
Hail, Spotsylvania
- When
- August 25, 3:40 PM EST
- Where
- Spotsylvania County, 1.1 mi E of Five Mile
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.281, -77.530
Quarter sized hail was reported near Fredericksburg.
Thunderstorm Wind, Spotsylvania
- When
- August 25, 3:40 PM EST
- Where
- Spotsylvania County, 1.1 mi E of Five Mile
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.281, -77.530
Several tree branches about two to three inches in diameter were snapped off.
Thunderstorm Wind, Fredericksburg (C)
- When
- August 25, 3:40 PM EST
- Where
- Fredericksburg (C) County, 1.96 mi W of Fredericksburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.296, -77.506
Debris was lofted by thunderstorm winds.
Thunderstorm Wind, Fredericksburg (C)
- When
- August 25, 3:43 PM EST
- Where
- Fredericksburg (C) County, 0.23 mi SW of Fredericksburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.298, -77.474
Tree limbs were broken due to thunderstorm winds.
Thunderstorm Wind, Stafford
- When
- August 25, 3:50 PM EST
- Where
- Stafford County, 0.87 mi SW of Sullivan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.310, -77.411
A tree that was about 30 inches in diameter was down across power lines.
Thunderstorm Wind, Stafford
- When
- August 25, 3:52 PM EST
- Where
- Stafford County, 1.13 mi ESE of Falmouth
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 38.314, -77.451
Numerous trees were down.
Thunderstorm Wind, King George
- When
- August 25, 4:10 PM EST
- Where
- King George County, 0.47 mi NE of Ambar
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.324, -77.173
A few trees and power lines were down near the intersection of Caledon Road and Indiantown Road.
Thunderstorm Wind, King George
- When
- August 25, 4:20 PM EST
- Where
- King George County, 1.18 mi S of Ninde
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.253, -77.052
Trees were down along Round Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 25, 20111 death · 2 injured · $150,000 · 1 event
- Damaging Winds in Pennsylvania, August 25, 20111 death · $10,000 · 50 kt wind · 2 events
- Rip Current in Virginia, August 25, 20111 death · 1 event
- Lightning Strikes in Maryland, August 25, 2011$305,000 · 2 events
- Tropical Storm and High Surf in Florida, August 25 to 26, 20118 injured · $2,000 · 3 events
- Damaging Winds in Ohio, August 25, 2011$150,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2011$125,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Texas, August 25, 2011$85,000 · EF0 · 10 events
- Hail and Damaging Winds in Virginia, August 25, 2011$47,000 · 1.75 in hail · 21 events
- Flash Flooding in Ohio, August 25, 2011$20,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201156 kt wind · 17 events
- Damaging Winds in Virginia, August 25, 2011$12,000 · 53 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342606, 342608, 342610, 342611, 342612, 342614, 342604, 342616, 342605, 342617, 342654, 342618, 342638, 342639, 342653, 342655.